MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE; INTRODUCER, CATHETER
Model Number RSB703
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: system director, supply chain operations the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical corporation received the following reported information: the patient was scheduled to have an ablation procedure, a 7fr terumo sheath was inserted in right femoral vein however on removal for a standard exchange of the sheath it fractured in the patient.The large portion of sheath that was fractured in the patient was later removed that day by the doctor from vascular surgery, the sheath was placed in a sterile cup.The estimated blood loss was less than 250cc.Additional information was received on 12nov2025: there was tortuosity experienced when the sheath break occurred during removal.The patient was not in spasm when the break occurred.There was some resistance experienced during sheath removal from the patient.The intended ablation procedure was able to be completed for the patient on (b)(6) 2025.The patient condition was stable, however transferred to the intensive care unit (icu) and then to the operating room (or) to vascular surgery for a cut down procedure to retrieve retained portion of the sheath.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One 7fr ik sheath, dilator, and packaging were returned to terumo medical corporation for assessment.The sample was subjected to visual analysis.The dilator tip is deformed.The sheath is separated 2cm from the sheath hub.There are scratches along the sheath body.The sheath is kinked along the sheath body.One 7fr sheath, dilator, and packaging were returned for assessment and the sheath is separated.The dilator tip is also deformed.The complaint can be confirmed for a sheath breakage.The exact root cause cannot be determined.The likely cause is the sheath encountered resistance during removal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
PINNACLE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23619709
Report Number1118880-2025-00168
Device Sequence Number18404949
Product Code DYB
UDI-Device Identifier00389701007601
UDI-Public(01)00389701007601(17)271201(10)0001114838
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K003424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSB703
Device Catalogue NumberRSB703
Device Lot Number0001114838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight72 KG